More Bizarre Klonopin Withdrawal and Prozac Withdrawal Symptoms


In our last post, we looked at Prozac withdrawal and Klonopin withdrawal symptoms I’ve been experiencing: insomnia, night sweats, migraine headaches, and the music in my head. Today the list of symptoms continues…

Other bizarre- o symptoms I’ve had over the past few months are:

  • My Hashimoto’s Thyroiditis has flared up hugely at least twice, leaving my back, neck and right toe very achy. More on the thyroid and anxiety here.
  • I’ve also had scary chest pain/ pressure that made me think I was having a heart attack. ps I wasn’t, it gets better with exercise.
  • SSRI mania. Thus the fueling of the Itty Bitty Shi@@y Committee
  • 4 months of muscle spasms, particularly in my neck and shoulders.
  • Weight gain. I can’t stop eating, and I’m starting to pack on a few pounds in the rear. So not good :- (
  • Plus 4 reflexes- I literally bounce off walls. This is called hyperreflexia.

The Worst Symptom

My anger has been spinning out of control for almost 2 weeks. It’s starting to get better thank God. Actually I’m guessing my husband is thanking God because he’s been my virtual punching bag. About 5 days ago we were in Walmart and he came to the cart bearing one of those huge boxes of cupcakes complete with neon orange frosting. (when his ass is on the line, he wisely knows to appeal to my sweet tooth.)

“Put those #$%@ cupcakes back!!” bellowed the rumbling volcanic directive straight from the bowels of hell and out of my mouth. Everyone in the bake shop turned around to stare at the crazy lady yelling at her poor husband.. Although I probably didn’t literally have steam coming out of my ears, I did have spit coming out of my mouth, and that does not paint a pretty picture.

I have made amends to him several times since the Walmart incident and he forgives me. I forgive him for picking neon orange frosting when I obviously wanted blue (Kidding!) I do still have some anger in me which is probably I’ve been swearing so much lately.

(We now have a ‘secret word’ that he will say if he feels my anger is getting out of hand: kitchen.)

I am coping with anxiety and the withdrawal symptoms one day at a time

I don’t know if all of these symptoms are in the PDR, but they are real and this is my life.

I am my best advocate, and I know my body better than any textbook or doctor ever will. Therefore I must listen to my instincts:  I know to the depths of my soul I’m having all these strange symptoms and rebound anxiety from the Klonopin and Prozac withdrawal and that eventually it will get better.

Yesterday I spoke with my doctor about rehab and he said he did not recommend it. In my next post we’ll see why I now completely agree with him.

Have you experienced withdrawal from an anti-anxiety medication? What were your symptoms like? Please share so we can all benefit.

I wish you peace,
Jill G.

ps. last night when we were walking our dog Buddy around the block, Bob said ‘kitchen’ 2 times.  Don’t laugh, it made me stop picking on him 😉

Resource for you: PDR online – very nifty

photo credit: :mrMark:


Be Sociable, Share!
This entry was posted in Panic Attacks, Panic Disorder and tagged , . Bookmark the permalink.

12 Responses to More Bizarre Klonopin Withdrawal and Prozac Withdrawal Symptoms

  1. ed says:

    found your site on del.icio.us today and really liked it.. i bookmarked it and will be back to check it out some more later

  2. Kelly says:

    Hi. As you know, I went off of Klonopin in a naturopathic detox facilty – my last dose was August 8th. I have gone through hell & what is left…two & a half months later is a rapid heart rate that I do not understand. I have anxiety, yes but the heart rate is not anxiety. I do not know how to slow it down. The doctors are suggesting a beta blocker. It sounds like you had this too. Suggestions? It makes me feel like I will pass out. As for Prozac. I am considering going on a low dose. I am scared of medications though now. As for Klonopin withdrawal, losing my job, condo, etc. as a result. While it’s awful, I have met amazing people on this journey of suffering and I just have to think there is a reason it all happened this way. It’s this hope that keeps me going.

  3. panda says:

    Hi I am currently comming off prozac and the diahrea, nausea, muscle cramps, spasm, crying fits, anger frustration, inability to concentrate, tyroid now out of whack, I am severely freustrated and need guidence I am going for colon hydrotherapy today to help illiminate toxins so that I can TRY and get through these couple of weeks in one piece

    • JillG says:

      Hi Panda,

      Are you only on Prozac? How are you weaning specifically? I know how frustrating dealing with withdrawal symptoms can be. If I had to venture a guess I would think if you slowed down a lot of the nasty symptoms would subside.

      Hugs,
      Jill

  4. panda says:

    oh and did a mention the insomnia lol thanks for your wensite and info you have helped me a great deal already! sorry for my spelling it is due to lack of sleep! X

  5. Cheryl Bixenman says:

    The worst freakin headaches from klonopin ever. Migraines 24/7 and shakes and breathing problems naseau, you name it. Everything hurts so bad I want to scream. Taking some valium to help, but nothing helps the head. I hate this, my eyes even burn.

  6. vkroo says:

    I started tapering off Prozac (fluoxetine, actually) in October of 2011; finally doses in Jan. 2012. I have experienced debilitating ataxia that cannot be explained by anyone in the medical community. Also have ADHD, as well as parasthesia. According to everything I read, the effects Prozac should be gone by now. Am I an odd case?

    I really want to resume a normal life, and any information or encouragement about my experience would be so appreciated!

  7. Kate says:

    I am having a horrible time getting off klonopin. My rage is out of control. Each cutting period is terrible. I’m down to .5 mg/night but I’m not sure if I’ll make it. Anyone who sees this please say prayers for me. I feel like my whole life is at stake. I was prescribed this medication…it was unintentional addiction, but it happened nevertheless. And here I am. Wish me luck. And best of luck to everyone else who is struggling with addiction. Lots of Love.

  8. Shimcat says:

    I know this was created sometime ago and not sure if anyone is still reading this but WOW this came at a perfect time for me so thank you! I love what Jill said in her post “I don’t know if all of these symptoms are in the PDR, but they are real and this is my life.” That’s exactly how I am feeling! I weaned myself down to .5mg of klonopin and 10 mg of Prozac over the last year….2 weeks ago I poured the remaining zac and kpin in the toilet and flushed. It’s been 2 weeks of horrible night sweats, nightmares/vivid dreams, achy flu like symptoms, menstrual spotting, heartburn, very very dizzy, terribly blurry vision, gas and bloating, soooo tired but can’t sleep, red spots/rash like on my face especially on my cheeks and neck and very rough to the touch. Taste buds are dead, migraines. I want to eat everything in sight, especially sweets. The body aches started to subside after 5-6 days, night sweats are still horrible!! Today is day 13 – last night I had to get up two times to wipe myself off and change PJ’s. I can’t believe this is how awful my withdrawal symptoms are after weaning to such low doses! My anger is terrible, I would be afraid to be around people right now!! My poor husband 🙁 The last couple of days my mind has been racing a million miles a minute – anxiety THROUGH the roof! I have emptied my entire house except the large furniture and put it in the garage, looked online (obsessed) at new furniture and paint colors for two days straight. I finally decided not to paint and bring most of my stuff back in the house. That was after I spent way too much money on Amazon ordering new end tables, curtains, towels, etc…I am out of control! I have 2 weeks before I have to go back to work I am praying that daily yoga and meditation that I am starting today will help me. I just pray for ONE good night sleep without night sweats or nightmares! I am giving my husband my phone (too dangerous with Amazon so easy.) And signing off all electronics for two weeks. This is going to end, this is not forever. That is the only thing I can tell myself. This will pass. And I VOW to never go to another doctor unless I am bleeding to death or something is broken!

    Good luck to all that have to go through this hell, remember this will pass and it will get better! I don’t know about you but I am really looking forward to a full rewarding happy life – not the dead, shallow, depressed person that I was on the pills!

    • JillG says:

      Hi hon,

      It sounds like you are in hell. Been there. Practice massive self care. Rest when you can, be gentle with yourself and others. This too shall pass, it really will.

Leave a Reply to Kelly Cancel reply

Your email address will not be published. Required fields are marked *